Alert archive / Oklahoma / River Flood Warnings in 2008
River Flood Warning 131, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Sep 13, 2008, 8:50 PM CDT for Nowata County, Oklahoma. It took effect at Sep 14, 2008, 1:00 PM CDT. It was in force for 93 min.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2008, 8:50 PM CDT (01:50 UTC)
- In effect from
- Sep 14, 2008, 1:00 PM CDT
- Expired
- Sep 14, 2008, 2:33 PM CDT
- In force
- 93 min
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Nowata County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Verdigris River near Lenapah (LEPO2). The gauge peaked at 28.55 ft at Sep 14, 2008, 4:00 PM CDT.
- Action stage
- 30 ft
- Minor stage
- 30 ft
- Moderate stage
- 32 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07171000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Sep 13, 6:32 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 13, 6:32 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT SAT SEP 13 2008
.UPDATE...
THE FIRST STRONG BAND FROM THE INNER CORE OF IKE
IS WORKING ITS WAY TOWARD SOUTHEAST LE FLORE COUNTY.
&&
.DISCUSSION...
WSR-88D DATA FROM FORT SMITH INDICATES HIGH VELOCITIES
AROUND SIX THOUSAND FEET IN THE FIRST RAIN BAND FROM
THE INNER CORE OF IKE TO APPROACH OUR FORECAST AREA.
NUMEROUS VALUES OF 50 TO 60 KNOTS ARE SEEN WITH A
FEW ISOLATED SPOTS NEAR 75 KNOTS.
THE WIND DAMAGE POTENTIAL WILL BE INCREASING IN SOUTHEAST
LE FLORE COUNTY AND POSSIBLY INTO SOUTHERN SEBASTIAN
COUNTY THROUGH 10 PM AS THIS BAND AND OTHERS LIKE IT
ROTATE INTO THE AREA. THE GREASTEST RISK WILL BE
IN THE HIGHER ELEVATIONS...BUT WINDS OF 45 TO 60 MPH
COULD EASILY BE BROUGHT TO THE LOWER ELEVATIONS AT
TIMES.
A HIGH WIND WARNING IS IN EFFECT FOR THESE AREAS.
GIVEN THAT SEVERE THUNDERSTORM WARNINGS AND HIGH
WIND WARNINGS HAVE THE SAME BASIC CRITERIA...WE
WILL...AS NECESSARY...ISSUE SIGNIFICANT WEATHER
ALERTS IN THE HIGH WIND WARNING TO PROVIDE UPDATES
TO THE SITUATION AND NOT SEVERE THUNDERSTORM WARNINGS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL 7 AM SUNDAY FOR OKZ049-OKZ053-OKZ076.
FLOOD WATCH UNTIL 11 AM SUNDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
WIND ADVISORY UNTIL 7 AM SUNDAY FOR OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075.
AR...FLOOD WATCH UNTIL 11 AM SUNDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
WIND ADVISORY UNTIL 11 AM SUNDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020.
HIGH WIND WARNING UNTIL 7 AM SUNDAY FOR ARZ029.
&&
SHORT TERM...08Hazardous weather outlook, Sep 13, 5:11 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT SAT SEP 13 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
511 PM CDT SAT SEP 13 2008
...TROPICAL STORM IKE WILL BRING STRONG WINDS AND HEAVY RAIN
TO THE AREA TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...MAINLY SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS.
SIGNIFICANT WINDS.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA AND
WEST CENTRAL ARKANSAS.
DISCUSSION...
TROPICAL STORM IKE WILL MOVE NORTHEAST FROM NORTHEAST TEXAS
INTO SOUTHWESTERN ARKANSAS THIS EVENING AND THEN INTO NORTH
CENTRAL ARKANSAS OR SOUTH CENTRAL MISSOURI BY MORNING.
STRONG WINDS AND HEAVY RAIN WILL ACCOMPANY THE STORM. A HIGH
WIND WARNING IS IN EFFECT FOR FAR SOUTHEAST OKLAHOMA AND
WEST CENTRAL ARKANSAS TONIGHT AND A WIND ADVISORY COVERS MUCH
OR THE REMAINDER OF THE AREA. SUSTAINED WIND SPEEDS OF
40 MILES AN HOUR WITH GUSTS IN THE 50 TO 60 MILE AN HOUR RANGE
CAN BE EXPECTED IN THE HIGH WIND WARNING AREA.
RAINFALL AMOUNTS OF 3 TO 5 INCHES CAN BE EXPECTED ACROSS MUCH
OF THE AREA. THE HEAVIEST RAIN WILL LIKELY FALL IN NORTHWEST
ARKANSAS AND THE ADJACENT COUNTIES IN EASTERN OKLAHOMA. A LOCAL
AMOUNT OF AROUND 10 INCHES IS NOT OUT OF THE QUESTION. THUS...
FLASH FLOODING AND RIVER FLOODING WILL BE AN ISSUE. A FLASH
WATCH IS IN EFFECT THROUGH TOMORROW MORNING AND MANY RIVER
FLOOD WARNINGS HAVE BEEN ISSUED.
IN ADDITION TO THE HEAVY RAIN AND STRONG STRAIGHT LINE WINDS...
SEVERE WEATHER WILL BE A POSSIBILITY. THE BEST CHANCE OF SEVERE
WEATHER WILL BE NEAREST TO THE TRACK OF IKE IN ARKANSAS. IF
THERE IS SEVERE WEATHER THERE IS A GOOD CHANCE IT WILL BE IN
THE FORM OF A TORNADO.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...HIGH WIND POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
IKE WILL PROBABLY BE A TROPICAL DEPRESSION BY TOMORROW MORNING
AND SHOULD BE EXITING RAPIDLY TO THE NORTHEAST OF OUR AREA.
FLOODING WILL REMAIN AN ISSUE INTO THE MORNING HOURS. MANY
RIVERS WILL NOT CREST UNTIL LATER IN THE DAY SUNDAY OR MONDAY.
IKE WILL MERGE WITH A COLD FRONT WHICH WILL BE ENTERING THE
AREA TONIGHT. THE COLD FRONT IN COMBINATION WITH IKE COULD
ENHANCE WINDS INTO THE DAY TOMORROW. HIGH PRESSURE WILL BUILD
INTO THE AREA BEHIND THE COLD FRONT AND WILL REMAIN ACROSS
THE AREA MUCH OF THE UPCOMING WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Sep 13, 6:35 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT SAT SEP 13 2008
ARZ029-OKZ076-140015-
LE FLORE OK-SEBASTIAN AR-
635 PM CDT SAT SEP 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 632 PM CDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS AND
ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES
SOUTHEAST OF LIBERTY TO 14 MILES SOUTH OF PATTERSON TO 9 MILES EAST
OF BIG CEDAR...MOVING NORTHWEST AT 60 MPH.
WIND GUSTS TO 60 MPH WILL BE POSSIBLE AS THIS AREA OF SHOWERS MOVES
THROUGH THE AREA. WIND GUSTS OF THIS INTENSITY WILL BE STRONG ENOUGH
TO BLOW DOWN LARGE TREE LIMBS AND POWER LINES.
A HIGH WIND WARNING IS IN EFFECT FOR SEBASTIAN AND LE FLORE COUNTIES
UNTIL 7 AM SUNDAY MORNING.
LAT...LON 3514 9413 3510 9415 3507 9423 3496 9423
3495 9437 3492 9444 3450 9446 3450 9455
3478 9494 3531 9476 3531 9466 3528 9466
3530 9463 3530 9413 3515 9404
TIME...MOT...LOC 2327Z 142DEG 59KT 3475 9395 3482 9441
3463 9452Special weather statement, Sep 13, 7:17 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT SAT SEP 13 2008
ARZ029-OKZ076-140100-
LE FLORE OK-SEBASTIAN AR-
717 PM CDT SAT SEP 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 717 PM CDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS AND
ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTH OF
GREENWOOD TO 2 MILES NORTH OF POTEAU TO 10 MILES SOUTH OF
SUMMERFIELD...MOVING NORTHWEST AT 50 MPH.
WIND GUSTS TO 60 MPH WILL BE POSSIBLE AS THIS AREA OF SHOWERS MOVES
THROUGH THE AREA. WIND GUSTS OF THIS INTENSITY WILL BE STRONG ENOUGH
TO BLOW DOWN LARGE TREE LIMBS AND POWER LINES.
A HIGH WIND WARNING IS IN EFFECT FOR SEBASTIAN AND LE FLORE COUNTIES
UNTIL 7 AM SUNDAY MORNING.
LAT...LON 3495 9445 3451 9451 3485 9501 3496 9492
3519 9491 3521 9489 3522 9481 3529 9481
3533 9477 3532 9468 3528 9467 3532 9462
3531 9450 3542 9437 3537 9432 3519 9407
TIME...MOT...LOC 0017Z 141DEG 43KT 3526 9427 3510 9463
3477 9481Special weather statement, Sep 13, 8:36 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
836 PM CDT SAT SEP 13 2008
OKZ067>076-140215-
ADAIR OK-CHEROKEE OK-HASKELL OK-LATIMER OK-LE FLORE OK-MCINTOSH
OK-MUSKOGEE OK-PITTSBURG OK-SEQUOYAH OK-WAGONER OK-
836 PM CDT SAT SEP 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
EASTERN MUSKOGEE...CHEROKEE AND WESTERN SEQUOYAH
IN NORTHEAST OKLAHOMA
SOUTHEASTERN WAGONER AND SOUTHWESTERN ADAIR
IN SOUTHEAST OKLAHOMA
NORTHEASTERN MCINTOSH...HASKELL...NORTHWESTERN LE FLORE...
NORTHEASTERN PITTSBURG AND NORTHEASTERN LATIMER
AT 836 PM CDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS WITH HEAVY
RAINFALL AND STRONG WINDS ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF COOKSON TO 5 MILES NORTH OF RED OAK...MOVING NORTHWEST
AT 45 MPH.
THIS BAND OF SHOWERS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40
MPH.
LAT...LON 3519 9550 3608 9525 3608 9518 3576 9461
3477 9491
TIME...MOT...LOC 0136Z 129DEG 35KT 3578 9488 3503 9510The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:01 PM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 119 min |
| Sep 13, 7:14 PM CDT | Flash Flood Warning | TSA | Choctaw, Pushmataha | 6 hr |
| Sep 13, 7:17 PM CDT | Special Weather Statement | TSA | LeFlore | 43 min |
| Sep 13, 7:31 PM CDT | Flash Flood Warning | TSA | Latimer, LeFlore | 6 hr |
| Sep 13, 8:36 PM CDT | Special Weather Statement | TSA | Cherokee, Haskell, Sequoyah | 39 min |
| Sep 13, 8:59 PM CDT | River Flood Warning | TSA | Washington | 5 hr |
| Sep 13, 8:59 PM CDT | River Flood Warning | TSA | Rogers, Tulsa | 5 hr |
| Sep 13, 9:05 PM CDT | Areal Flood Advisory | TSA | Mayes | 3 hr |
| Sep 13, 9:21 PM CDT | Special Weather Statement | TSA | Muskogee | 54 min |
| Sep 13, 10:52 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, McIntosh, Muskogee, Pittsburg and 1 more | 4 hr |
| Sep 13, 11:17 PM CDT | Flash Flood Warning | TSA | Cherokee, Muskogee, Sequoyah | 5 hr |
| Sep 14, 12:17 AM CDT | Flash Flood Warning | TSA | Sequoyah | 4 hr |
| Sep 14, 4:14 AM CDT | Areal Flood Warning | TSA | Sequoyah | 4 hr |
| Sep 14, 8:19 AM CDT | River Flood Warning | TSA | Adair | 25 hr |
| Sep 14, 8:19 AM CDT | River Flood Warning | TSA | Cherokee | 48 hr |
| Sep 14, 10:08 AM CDT | River Flood Warning | TSA | Osage, Pawnee | 46 hr |
| Sep 14, 1:25 AM CDT | Flash Flood Warning | TSA | Washington | 5 hr |
| Sep 14, 1:46 AM CDT | Special Weather Statement | TSA | Crawford, Franklin, Sebastian | 74 min |
| Sep 14, 4:00 AM CDT | High Wind Warning | TSA | Carroll, Madison | 3 hr |
Nearby
River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.